I take dysopyramide(Norpase). It was used to convert me in the hospital and now I take it daily to stay in rythm. I was taking Verapamil and Toprol for HCM which were effective for keeping my rate and pressure down, but did nothing for my chest pain and shortness of breath. After I developed a-fib and started the dysopyramide, my chest pain and sortness of breath inproved. However, I have a slough of new side effects. Perhaps the most important result is that my last stress echo(recumbent bike), I was able to exercise for 17 minutes. That is 5 minutes longer than any previous test. Addtionally, my gradient reduced from 70 in previous tests to 17 in the most recent test. It seems as though the Dysopyramide is the magic bullet for me so far. I'll mention that I also have an ICD to prevent SCD and I have had alcohol ablation surgery to reduce the obstruction.
As someone who had paroxymal afib for 3 years I was through two drugs to try and keep me in rythmn. None of them worked very long.
One class of drugs try to keep the heart rate down (beta blocker etc.)
One class of drugs try to keep you out of afib (anti-arrythmics).
The blood thinners keep you alive so you don't have a stroke or heart attack if you go into afib.
After three years of failure with drugs had an ablation. So far so good.
My doctor was of the opinion that being in afib was unacceptable. If the drugs would have worked I would have stayed on them.
Whatever you do I think that staying out of afib should be the goal if at all possible.
my mom is 88 years old in a nursing home. She had pneumonia for awhile before we realized it. Symptom was she could not walk; became short of breath. She has demensia and a heart rate of 130. They keep trying to bring it down with cartizan (not sure of the spelling). Has severe water retention in legs, ankles and feet. They are giving her small amount of dieuretics (sp). We decided not to put her in the hospital because she gets scared in new surroundings. This condition has been going on for a few months. To your knowledge how much can a heart take in an otherwise healthy women?
dquenzer is correct even if your ventricular rate is controlled and you are still in a-fib , you still need to be on blood thinners, whether the rate is controlled by beta blockers or an AV nodal ablation has been done and a pacemaker inserted you are still in a-fib, thus the risk of stroke remains because of the polling of blood in the atria, never go off blood thinner unless your cardio or EP gives you the okay to do so.
Only when paroxysmal atrial fibrillation occurs in a young person that is otherwise healthy and the episodes are infrequent or limited, then blood thinners are rarely used , but even in some these cases the daily used of aspirin is recommended.Good luck.
Sorry just reread your post an ICD for a-fib, I have heard about them but apparently they caused more problems rather than correcting them for a-fib(just what I read, could be wrong)so don't take that for the plain facts.Are you sure your ICD is not for V-tach / V-fib and not a-fib?
can't help but notice erikwithoutthedoctor comments(c4) were deleted, apparently this forum is monitored much more than is acknowledged, though his comments were misleadingly to an extent, it's great to know someone with obviously a great medical background is monitoring the forum, one should always post their caveats with their comments.
This sounds a bit too complicated for any detailed response on my part.
But I really don't understand how a physician CANNOT prescribe anti-cogulants if you are in AFIB. Unless it's paroxymal, and you aren't in it all the time. But even then most doctors will prescribe anti-coagulants.
Hi, Dr told me I've A Fib in Feb 2005. Until now he hasn't prescribe me any blood thiner yet. He ask me to take Flecainide and Verapamil. (Atenolol and Dixogin not worked)
These medicine sound to induce my palpitation and is not to stop palpitation.
Dr did said that I still have my WPW pattern and own conduction there. A lot of palpitation that increase my V rate (I don't know what it means) Do you think it could be the A Fib goes into circle???? (Am I sound funny?)
I have the 2 leads pacemaker. One goes to Atrial and the other goes to Ventricle. It can automatic switches the mode. It also depend on how he set the programme. He also can read the heart activities from the pacemaker. (I suppose it works like the holter monitor) He also can set to pace permanently on one chamber instead of 2 chambers. Now mine one is pace on both chambers. He trys one programme each month. Ask me to tell him which one I like. (He is trying to make me happy !!!!!!) Please refer related post on "V-tach and A-tach same person C17."
You all take care. Pika.
I went to the ER room with my first case of A-FIB 2 weeks ago. Rate was 180 BPM. They used Corvert to bring back to NSR in 5 minutes time. They admitted me for over night and took heart enzymes right away and they were normal but the HCT was 55 and Glucose was 144 (non diabetic) and Chloride was very low.
They repeated the Troponin (heart enzyme) 5 hours later after placing me on a Heparin Drip and Sodium Drip. The Troponin was 4.8 which is high...meaning I had a heart event of some sort. Heart Cath ordered and a stent was placed for a 60% blockage in the LAD. (hard to believe I had a new blockage)
They sent me home with Plavix and aspirin and Sotolol (which I just got off of) and told me that I could not be on Coumadin as I was on Plavix and one cannot be on both at the same time. Now, I am worried that I may have a blood clot and Plavix will not take care of this. Any comments?
Personally, I feel too may heart caths are done that really are not needed and too many stents are being done where one could be treated with meds and good follow up visits.
I really don't understand. My Dr give me Sodium and Calcium blockers for my A FIB. And you need Sodium Drip??? Is my Dr confuse or make a mistake? I've chest pain for more than a day, finally went to ER at 1:00am because too much pain unable to sleep. My Glucose is 9. Pulse is 76. Oxygen intake is 100%. Conclude is muscle pain. A FIB is present. Take Iburpofen 200mg x 2 with food if pain. Dr ask me do not take if pain has gone. I didn't take any medication at that few days except herbs. No blood test. Cardiologist was call to confirm because the ER Dr told me he doesn't want to take responsible. Whole duration at ER is 1.5 hrs. What is yours oxygen intake when you were in ER?
You take care. Pika.
Just posting for the first time and want to mention that I am truly amazed at the amount of knowledge about their conditions heart patients in the United States have. I am considered well informed in local hospitals here but its considered unusual.
Re AFib etc. I was found to have valvular heart disease in 2000 and with AFib. I have a prosthetic MV fitted Nov 02 and a microwave ablation for the AF. All did not go well and a pacemaker was fitted in 2003. I still have paroxysmal Afib and flutter.
To reply to the original poster, I always thought that amiodarone was the drug that really did work for AF but when it was tried on me I could not tolerate it and the side effects are horrendous. I now have Verapamil, digoxin, Warfarin and coAmylofruse. Recently the Verapamil was increased but I have noticed no improvement in my condition. I feel lousy a lot of the time. The new valve has a leak but they don't seem to think it is significant. Today, I panicked and dashed off to the hospital as I was convinced I had endocarditis. For the last two weeks I have been having most of the symptoms but my temperature is normal. I am in sinus rhythm and look well. Heart rate 70. So, we poor heart patients, especially, it seems to me, the ones with valve problems, can feel awful but be told things are ticking over nicely - no pun intended.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.